Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Paralyzed after stroke. Severe pain in the leg. Cause?

My 80 yr old MIL who stays w/us on & off had a stroke over 10+ yrs. ago. She is paralyzed on her left side. As of the last week or 10 days she can hardly walk & she says her left leg feel like "lead". Every once in a while she will have pain shooting thru it, like a muscle cramp. She use to ride her stationary bike to keep her legs active. But now, she can barely get 2 steps. What can cause this? Can you help?

Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

There are two possibilities:

1. Recurrence of stroke- this can lead to increased weakness and difficulty in walking,

2. Stiffness and spasticity, which can occur in old strokes, causing pain, cramps and weakness.

Please take the help of physiotherapists for exercises. A repeat CT scan may be helpful in excluding a new stroke.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Fri, 12 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor